Alert archive / Louisiana / Small Craft Advisories in 2011

Small Craft Advisory 77, NWS Lake Charles, LA

April 3, 2011

NWS Lake Charles, LA issued this small craft advisory at Apr 3, 2011, 3:28 PM CDT. It took effect at Apr 3, 2011, 10:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2011, 3:28 PM CDT (20:28 UTC)
In effect from
Apr 3, 2011, 10:00 PM CDT
Expired
Apr 4, 2011, 9:59 AM CDT
In force
12 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WHUS74 KLCH 032028
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT SUN APR 3 2011

...STRONG SOUTHERLY WINDS EXPECTED TONIGHT...

.SOUTHERLY WINDS ARE EXPECTED TO STRENGTHEN OVER THE GULF WATERS
LATE THIS EVENING AHEAD OF A COLD FRONT APPROACHING THE REGION
FROM THE WEST. THESE STRONG SOUTHERLY WINDS MAY DIMINISH BELOW
ADVISORY CRITERIA DURING THE DAY TOMORROW...BUT WILL BE REPLACED
BY EVEN STRONGER NORTHERLY WINDS AS THE FRONT MOVES THROUGH THE
GULF WATERS MONDAY EVENING. ANOTHER ADVISORY WILL LIKELY BE
REQUIRED FOR MONDAY EVENING THROUGH TUESDAY MORNING FOR THESE
NORTH WINDS.

GMZ450-452-455-470-472-475-040400-
/O.NEW.KLCH.SC.Y.0077.110404T0300Z-110404T1600Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
328 PM CDT SUN APR 3 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
11 AM CDT MONDAY. 

* WINDS AND SEAS: SOUTH WINDS 15 TO 25 KNOTS WITH LOCALLY HIGHER
  GUSTS. SEAS 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

13
3 follow-up statements
761 
WHUS74 KLCH 040056
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 PM CDT SUN APR 3 2011

...STRONG SOUTHERLY WINDS EXPECTED TONIGHT...

.PRESSURES CONTINUE TO FALL ACROSS CENTRAL TEXAS...BRINGING ABOUT
LARGE DIFFERENCES-IN-PRESSURE ACROSS THE NORTHWEST GULF OF MEXICO.
FRESH SOUTHERLY WINDS ARE THE RESULT.

SOUTHERLY WINDS ARE EXPECTED TO DECREASE ON MONDAY...WITH THE
APPROACH OF A TEXAS COLD FRONT. GALE-FORCE NORTHERLY WINDS ARE
POSSIBLE WITH PASSAGE OF THE COLD FRONT BY MONDAY EVENING.

FINALLY...A LOW WATER ADVISORY WILL BE IN EFFECT FOR MONDAY NIGHT
...AS FRESH NORTHERLY WINDS BLOW LENGTHWISE ACROSS COASTAL
LAKES AROUND THE TIME OF THE LOW TIDE.

GMZ430-432-435-041100-
/O.NEW.KLCH.LO.Y.0007.110405T0000Z-110405T0900Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
756 PM CDT SUN APR 3 2011

...LOW WATER ADVISORY IN EFFECT FROM 7 PM MONDAY TO 4 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A LOW
WATER ADVISORY...WHICH IS IN EFFECT FROM 7 PM MONDAY TO 4 AM CDT
TUESDAY. 

A DEPARTING COLD FRONT WILL BRING ABOUT FRESH NORTHERLY WINDS
ACROSS THE COASTAL MARSHES. THESE NORTHERLY WINDS...BLOWING
LENGTHWISE ACROSS COASTAL LAKES...WILL STRENGTHEN THE OUTGOING
TIDE. THE ACTUAL TIDES IN THE POST-FRONTAL AIR WILL BE RUNNING
FROM 1.5 TO 2 FEET BELOW THE MEAN LOWER LOW WATER BENCHMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

GMZ470-472-475-041100-
/O.CON.KLCH.SC.Y.0077.110404T0300Z-110404T1600Z/
/O.NEW.KLCH.GL.A.0003.110405T0000Z-110405T1200Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
756 PM CDT SUN APR 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY. 

* WINDS AND SEAS TONIGHT: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 5 TO 8 FEET.

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 35 KNOTS
  WITH LOCALLY HIGHER GUSTS. VERY ROUGH AND CONFUSED SEAS FROM 7
  TO 10 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ450-452-455-041100-
/O.CON.KLCH.SC.Y.0077.110404T0300Z-110404T1600Z/
/O.NEW.KLCH.GL.A.0003.110405T0000Z-110405T0900Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
756 PM CDT SUN APR 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM CDT
MONDAY...
...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH LATE
MONDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
11 AM CDT MONDAY. 

* WINDS AND SEAS TONIGHT: SOUTH WINDS 15 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 3 TO 5 FEET. 

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 30 KNOTS
  WITH FREQUENT GUSTS TO 35 KNOTS. VERY ROUGH AND CONFUSED SEAS
  FROM 5 TO 8 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
731 
WHUS74 KLCH 040911
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
411 AM CDT MON APR 4 2011

...STRONG SOUTHERLY WINDS TODAY BECOMING NORTHERLY THIS EVENING...

.PRESSURES CONTINUE TO FALL ACROSS CENTRAL TEXAS...BRINGING ABOUT
LARGE DIFFERENCES-IN-PRESSURE ACROSS THE NORTHWEST GULF OF
MEXICO THIS MORNING. STRONG SOUTHERLY WINDS ARE THE RESULT.

SOUTHERLY WINDS WILL DECREASE WITH THE APPROACH OF A STRONG TEXAS
COLD FRONT. GALE-FORCE...NORTHERLY WINDS WILL RAPIDLY DEVELOP
WITH PASSAGE OF THE COLD FRONT BY MONDAY EVENING.

FINALLY...A LOW WATER ADVISORY WILL BE IN EFFECT FOR MONDAY NIGHT
...AS FRESH NORTHERLY WINDS BLOW LENGTHWISE ACROSS COASTAL LAKES
AROUND THE TIME OF THE LOW TIDE DRYING OUT THE BAYS AND AREA
COASTAL LAKES.

GMZ470-472-475-041715-
/O.EXT.KLCH.SC.Y.0077.000000T0000Z-110405T0000Z/
/O.CON.KLCH.GL.A.0003.110405T0000Z-110405T1200Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
411 AM CDT MON APR 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

* WINDS AND SEAS TODAY: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 5 TO 8 FEET.

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 35 KNOTS 
  WITH LOCALLY HIGHER GUSTS. VERY ROUGH AND CONFUSED SEAS FROM 7 
  TO 10 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ450-452-455-041715-
/O.EXT.KLCH.SC.Y.0077.000000T0000Z-110405T0000Z/
/O.CON.KLCH.GL.A.0003.110405T0000Z-110405T0900Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
411 AM CDT MON APR 4 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT THIS
EVENING. A GALE WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

* WINDS AND SEAS TODAY: SOUTH WINDS 15 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 5 TO 6 FEET.

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 30 KNOTS 
  WITH FREQUENT GUSTS TO 35 KNOTS. VERY ROUGH AND CONFUSED SEAS 
  FROM 5 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

GMZ430-432-435-041715-
/O.CON.KLCH.LO.Y.0007.110405T0000Z-110405T0900Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
411 AM CDT MON APR 4 2011

...LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT TUESDAY...

...SMALL CRAFT SHOULD EXERCISE CAUTION ON AREA BAYS AND AND
COASTAL LAKES TODAY...

STRONG SOUTHERLY WINDS WILL AHEAD OF A COLD FRONT THAT IS MOVING
RAPIDLY SOUTH OUT OF NORTH TEXAS. WINDS WILL TAPER OFF FOR
SEVERAL HOURS PRIOR TO THE FRONTAL PASSAGE THIS AFTERNOON ONLY TO
SWING AROUND TO THE NORTHWEST BEHIND THE DEPARTING COLD FRONT.

THESE NORTHERLY WINDS...BLOWING LENGTHWISE ACROSS COASTAL LAKES...
WILL STRENGTHEN THE OUTGOING TIDE. THE ACTUAL TIDES IN THE POST-
FRONTAL AIR WILL BE RUNNING FROM 1.5 TO 2 FEET BELOW THE MEAN
LOWER LOW WATER BENCHMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$
978 
WHUS74 KLCH 041459
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
959 AM CDT MON APR 4 2011

...STRONG SOUTHERLY WINDS TODAY BECOMING NORTHERLY THIS EVENING...

.PRESSURES CONTINUE TO FALL ACROSS CENTRAL TEXAS...BRINGING ABOUT
LARGE DIFFERENCES-IN-PRESSURE ACROSS THE NORTHWEST GULF OF MEXICO
THIS MORNING. STRONG SOUTHERLY WINDS ARE THE RESULT.

SOUTHERLY WINDS WILL DECREASE WITH THE APPROACH OF A STRONG TEXAS
COLD FRONT. GALE-FORCE...NORTHERLY WINDS WILL RAPIDLY DEVELOP
WITH PASSAGE OF THE COLD FRONT BY MONDAY EVENING.

FINALLY...A LOW WATER ADVISORY WILL BE IN EFFECT FOR MONDAY NIGHT
...AS FRESH NORTHERLY WINDS BLOW LENGTHWISE ACROSS COASTAL LAKES
AROUND THE TIME OF THE LOW TIDE DRYING OUT THE BAYS AND AREA
COASTAL LAKES.

GMZ470-472-475-050100-
/O.UPG.KLCH.SC.Y.0077.000000T0000Z-110405T0000Z/
/O.NEW.KLCH.GL.W.0003.110404T2200Z-110405T0600Z/
/O.UPG.KLCH.GL.A.0003.110405T0000Z-110405T1200Z/
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-
959 AM CDT MON APR 4 2011

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS TODAY: SOUTH WINDS 20 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 5 TO 8 FEET. 

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 35 KNOTS 
  WITH LOCALLY HIGHER GUSTS. VERY ROUGH AND CONFUSED SEAS FROM 
  7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ450-452-455-050100-
/O.UPG.KLCH.SC.Y.0077.000000T0000Z-110405T0000Z/
/O.NEW.KLCH.GL.W.0003.110404T2200Z-110405T0600Z/
/O.UPG.KLCH.GL.A.0003.110405T0000Z-110405T0900Z/
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
959 AM CDT MON APR 4 2011

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM CDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS TODAY: SOUTH WINDS 15 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 5 TO 6 FEET. 

* WINDS AND SEAS FOR MONDAY NIGHT: NORTH WINDS AROUND 30 KNOTS 
  WITH FREQUENT GUSTS TO 35 KNOTS. VERY ROUGH AND CONFUSED 
  SEAS FROM 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

GMZ430-432-435-050100-
/O.CON.KLCH.LO.Y.0007.110405T0000Z-110405T0900Z/
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
959 AM CDT MON APR 4 2011

...LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT TUESDAY...

A LOW WATER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT TUESDAY. 

STRONG SOUTHERLY WINDS WILL AHEAD OF A COLD FRONT THAT IS MOVING
RAPIDLY SOUTH OUT OF NORTH TEXAS. WINDS WILL TAPER OFF FOR
SEVERAL HOURS PRIOR TO THE FRONTAL PASSAGE THIS AFTERNOON ONLY TO
SWING AROUND TO THE NORTHWEST BEHIND THE DEPARTING COLD FRONT.

THESE NORTHERLY WINDS...BLOWING LENGTHWISE ACROSS COASTAL LAKES...
WILL STRENGTHEN THE OUTGOING TIDE. THE ACTUAL TIDES IN THE POST-
FRONTAL AIR WILL BE RUNNING FROM 1.5 TO 2 FEET BELOW THE MEAN
LOWER LOW WATER BENCHMARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LOW WATER ADVISORY MEANS WATER LEVELS ARE EXPECTED TO BE
SIGNIFICANTLY BELOW AVERAGE. MARINERS SHOULD USE EXTREME CAUTION
AND TRANSIT AT THE SLOWEST SAFE NAVIGABLE SPEED TO MINIMIZE
IMPACT.

&&

$$

SWEENEY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 3, 12:41 PM CDT, 2 hours 47 minutes earlier.

Area forecast discussion, Apr 3, 12:41 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1241 PM CDT SUN APR 3 2011

.AVIATION...A TIGHT SOUTHERLY GRADIENT AND AMPLE MOISTURE UNDER A
HARD CAP AT 4K FEET WILL PERSIST. VISIBLE IMAGERY SHOWING THIS
MOISTURE FOCUSED INTO CLOUD STREETS, INDICATIVE OF GUSTY WINDS
GREATER THAN 20 KNOTS AND VARIABLE VFR TO MVFR CIGS. AS THE LAYER
COOLS TNITE, CIGS SHOULD LOWER TO LIFR CIGS WITH IFR IN FOG AT
ARA. OTHERWISE WINDS SHOULD BE SUFFICIENTLY STRONG TO LIMIT FOG TO
MVFR AT BPT AND LCH WITH IFR CIGS. FURTHER INLAND, AEX SHOULD SEE
MVFR CIGS MOVING IN THIS EVENING AND SHOULD BE THE FIRST TERMINAL
TO SEE TSTM ACTIVITY ON MONDAY WITH VCTS STARTING MID-MORNING.
MVFR CIGS SHOULD RULE ON MONDAY. A FAST MOVING COLD FRONT WITH
STRONG TO SEVERE TSTMS SHOULD BE AFFECTING THE TERMINALS MONDAY AFTERNOON.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 1107 AM CDT SUN APR 3 2011/

DISCUSSION...
CURRENT FORECAST GENERALLY ON TARGET...CALLING FOR BREEZY AND
WARM WITH A MIX OF CLOUDS AND SUN. TWEAKED MOST HOURLY GRIDS TO
BRING THEM IN LINE WITH LATEST OBS/TRENDS...BUT NO MAJOR CHANGES
MADE.

13

PREV DISCUSSION... /ISSUED 730 AM CDT SUN APR 3 2011/

AVIATION...
SATELLITE SHOWS LOW LEVEL MOISTURE AND LOW CLOUDS BEING TRANSPORTED
NORTHWARD. MVFR CONDITIONS WILL PREVAIL THROUGH THRU MORNING HOURS
MOST AREAS. IFR CONDITIONS ACROSS THE LFT/ARA AREAS SHOULD REACH
MVFR CONDITIONS AROUND 14Z. VFR CONDITIONS EXPECTED THIS AFTERNOON
WITH GUSTY WINDS AS THE SURFACE LOW DEVELOPS ACROSS THE CENTRAL
PLAINS.

06

DISCUSSION...
A BIT OF FOG AROUND THE REGION AS TEMPERATURES ARE IN THE 60S THIS
MORNING ON SOUTH WINDS. SKIES TODAY WILL BECOME PARTLY CLOUDY
DURING THE AFTERNOON WITH WINDS GRADUALLY INCREASING. TEMPERATURES
TODAY WILL CLIMB BACK INTO THE LOWER 80S.

TONIGHT WILL BE WARM AS WINDS WILL CONTINUE OFF THE GULF. AN AREA
OF LOW PRESSURE AND TRAILING COLD FRONT OVER THE UPPER MID-WEST
WILL DIVE SOUTHWARD TODAY AND LOOKS TO BE MOVING THROUGH NORTH
TEXAS EARLY TOMORROW MORNING...AS THE LOW TRACKS NE. THIS LATEST
FRONT IS GETTING A KICK TO THE SOUTHEAST AND WILL PLUNGE RAPIDLY
TO THE SOUTH DURING THE DAY ON MONDAY. SHOWERS DURING THE LATE MORNING
HOURS WILL TRANSITION OVER TO SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOON HOURS. STORMS WILL INCREASE IN SIZE AND STRENGTH THROUGH
THE AFTERNOON INTO THE EARLY EVENING HOURS. THERE WILL BE ENOUGH
UPPER LEVEL SUPPORT TO SEE SOME STORMS BECOMING SEVERE. THE MAIN
THREAT AT THIS TIME LOOKS TO BE WINDS AND LARGE HAIL...IN ADDITION
TO CLOUD TO GROUND LIGHTNING. TEMPERATURES WILL WARM TO AROUND
80 AHEAD OF THE FRONT.

THE FRONT IS EXPECTED TO MAKE THE TEXAS COAST BEFORE SUNSET
TOMORROW AND EXIT THE SOUTH CENTRAL LOUISIANA COAST DURING THE
EVENING HOURS. RAINS ENDING BEHIND THE FRONT WILL WINDS BECOMING
NORTHWEST AND TEMPERATURES DROPPING. MORNING LOWS WILL START OUT
IN THE 40S TUESDAY WARMING INTO THE LOWER 70S DURING THE DAY.
WINDS OVER THE COASTAL WATERS WILL PICKUP MONDAY EVENING AND
CONTINUE INTO TUESDAY BEFORE TAPERING OFF DURING THE DAY. A SMALL
CRAFT ADVISORY IS EXPECTED MONDAY NIGHT INTO TUESDAY MORNING.

WEDNESDAY WILL SEE TEMPERATURES DRY AND COOL WITH PLENTY OF
SUNSHINE. AFTERNOON TEMPERATURES WILL REBOUND THE MID 70S. WINDS
BECOMING SOUTHEAST AS THE SURFACE HIGH MOVES OFF THE GEORGIA
COAST.

THIS LATEST FRONT IS NOT EXPECTED TO BRING ENOUGH RAINFALL TO
CHANGE THE DROUGHT CONDITIONS ALTHOUGH ANYTHING DOES HELP.

19

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  81  71  79  47  72 /  10  10  70  20   0
KBPT  80  72  79  48  73 /  10  10  60  10   0
KAEX  84  70  80  44  72 /  10  10  70  10   0
KLFT  83  71  81  47  72 /  10  10  60  40   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 3, 4:28 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 AM CDT SUN APR 3 2011

GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055-
TXZ180>182-201-215-216-040930-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
428 AM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
WINDS INCREASING FROM THE SOUTH TODAY AHEAD OF A COLD FRONT THAT
WILL MOVE THROUGH THE REGION TOMORROW. SKIES WILL ALSO SEE
INCREASING CLOUDS AS TEMPERATURES CLIMB INTO THE 80S. NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE LATE TOMORROW
MORNING BECOMING LIKELY DURING THE AFTERNOON HOURS. SOME STORMS
WILL BECOME SEVERE WITH THE MAIN THREAT FROM HAIL...AND STRONG
WINDS. RAINFALL TOTALS WILL GENERALLY AVERAGE AROUND ONE INCH WITH
SOME LOCATIONS GETTING UPWARDS TO TWO INCHES.

IN THE COASTAL WATERS A SMALL CRAFT LOOKS TO BE POSTED FOR MONDAY
EVENING.

HAZARDOUS WEATHER IS EXPECTED MONDAY AFTERNOON.

DRY AND COOLER ON TUESDAY INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED.

K. KUYPER

Nearby

Small Craft Advisories in Louisiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.